On uniqueness of extension of homogeneous polynomials
We study the uniqueness of norm-preserving extension of n-homogeneous polynomials in Banach spaces. We show that norm-preserving extensions of n-homogeneous polynomials do not need to be unique for n ≥ 2 in real Banach spaces, and for n ≥ 3 in a large class of complex Banach function spaces. We find further a geometric condition, which in particular yields that a unit ball in X does not possess any complex extreme point, under which for every norm-attaining 2-homogeneous polynomial on a complex symmetric sequence space X there exists a unique norm-preserving extension from X to its bidual X**. In particular, if mψ is a Marcinkiewicz sequence space and mψ0, is its subspace of order continuous elements, we show that every norm-attaining 2-homogeneous polynomial on m ψ0 has a unique norm-preserving extension to its bidual mψ if and only if no element of a unit ball of m ψ is a complex extreme point. We then apply these results to obtain some necessary conditions for the uniqueness of extension of 2-homogeneous polynomials from a complex symmetric space X to its bidual X**. © 2006 University of Houston.
Houston Journal of Mathematics
Kamińska, A., & Lee, H. (2006). On uniqueness of extension of homogeneous polynomials. Houston Journal of Mathematics, 32 (1), 227-252. Retrieved from https://digitalcommons.memphis.edu/facpubs/5382